Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jun 4, 2004, 7:06 PM CDT for Galveston County, Harris County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2004, 7:06 PM CDT (00:06 UTC)
- Expired
- Jun 4, 2004, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Galveston County, TX, Harris County, TX
The radar
The Houston radar (KHGX), 12 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2548 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:00 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 4, 3:00 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT FRI JUN 4 2004 .DISCUSSION... BASED ON RADAR TRENDS ACROSS NORTH TEXAS...HAVE DECIDED TO BUMP POPS UP A LITTLE TONIGHT ACROSS THE NW ZONES AND ADD THE MENTION OF SVR TSTM POSSIBILITY TO THE NORTHERN ZONES OF SE TX FOR TONIGHT. EXPECT ACTIVITY NW OF THE AREA TO CONTINUE TO INCREASE IN INTENSITY AND MOVE SE. .PREV DISCUSSION... ISOLATED SHOWERS AND TSTMS ARE DEVELOPING AS CONVECTIVE TEMPS HAVE BEEN REACHED (AROUND 90). EXPECT ACTIVITY TO CONTINUE TO INCREASE ACROSS THE AREA THE REMAINDER OF THIS AFT. THE CHC OF RAIN PORTION OF THE FORECAST IS DIFFICULT FOR THE NEXT FEW PDS...MAINLY BECAUSE OF THE CHALLENGE IN TIMING DISTURBANCES AND POSSIBLE TSTM ACTIVITY FROM THE NW. BELIEVE THAT ORGANIZED TSTMS WILL DEVELOP DURING THE NEXT COUPLE OF HOURS NEAR WICHITA FALLS AND PROPAGATE SE. FOR THIS REASON...WILL PLACE HIGH CHC POPS ACROSS THE NORTHERN ZONES AND SLIGHTLY LOWER POPS ACROSS THE REMAINDER OF THE AREA TONIGHT. A SERIES OF DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE AREA FROM NW TO SE THROUGH SUNDAY. SO...WILL CONTINUE TO ADVERTISE CHC POPS THROUGH THIS TIME PERIOD. FLOW PATTERN BEGINS TO CHANGE SUN NIGHT AS A LARGE SCALE TROF DIGS IN THE WESTERN U.S. A MESSY (EMBEDDED DISTURBANCES) RIDGE WILL TEMPORARILY BUILD DOWNSTREAM OF THIS FEATURE. FOR THE EXTENDED...WILL ADVERTISE SLIGHTLY HIGHER TEMPS AND CHC POPS FOR THE AFT HOURS AND SLIGHT CHC POPS FOR THE OVERNIGHT PDS. && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 71 90 73 91 74 / 50 40 30 30 HOUSTON (IAH) 73 90 74 91 74 / 30 40 30 30 GALVESTON (GLS) 77 88 78 87 78 / 30 40 30 30 && 33/41
Hazardous weather outlook, Jun 4, 3:15 PM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 315 PM CDT FRI JUN 4 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 315 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM TO HUNTSVILLE TO LIVINGSTON LINE... .DAY ONE...TONIGHT. AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS. LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE 1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER... NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:09 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 4, 8:58 PM CDT | Severe Thunderstorm Warning | HGX | Fort Bend | 47 min |
| Jun 4, 9:29 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 46 min |
| Jun 4, 10:18 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller | 42 min |
| Jun 4, 11:22 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Colorado | 38 min |
| Jun 5, 1:04 AM CDT | Flash Flood Warning | HGX | Austin, Waller | 3 hr |
| Jun 5, 4:05 AM CDT | Severe Thunderstorm Warning | HGX | Jackson | 55 min |
| Jun 5, 4:54 AM CDT | Special Marine Warning | HGX | 96 min | |
| Jun 5, 4:27 PM CDT | Special Marine Warning | HGX | 2 hr | |
| Jun 5, 4:54 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 36 min |
| Jun 5, 5:30 PM CDT | Flash Flood Warning | HGX | Galveston | 2 hr |
| Jun 5, 5:37 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.